Skip to main content Accessibility help

An Optimum Design Problem in Magnetostatics

  • Antoine Henrot (a1) and Grégory Villemin (a2)


In this paper, we are interested in finding the optimal shape of a magnet. The criterion to maximize is the jump of the electromagnetic field between two different configurations. We prove existence of an optimal shape into a natural class of domains. We introduce a quasi-Newton type algorithm which moves the boundary. This method is very efficient to improve an initial shape. We give some numerical results.



Hide All
[1] S. Agmon, Lectures on Elliptic Boundary Value Problems. Van Nostrand Math Studies (1965).
[2] J. Baranger, Analyse Numérique. Hermann, Paris (1991).
[3] Chenais, D., On the existence of a solution in a domain identification problem. J. Math. Anal. Appl. 52 (1975) 189-289.
[4] D. Chenais, Sur une famille de variétés à bord lipschitziennes, application à un problème d'identification de domaine. Ann. Inst. Fourier (Grenoble) 4 (1977) 201-231.
[5] R. Dautray and J.L. Lions (Eds.), Analyse mathématique et calcul numérique, Vol. I and II. Masson, Paris (1984).
[6] J.E. Dennis and R.B. Schnabel, Numerical Methods for unconstrained optimization. Prentice Hall (1983).
[7] E. Durand, Magnétostatique. Masson, Paris (1968).
[8] A. Henrot and M. Pierre, Optimisation de forme (to appear).
[9] Pierre, M. and Roche, J.R., Computation of free sufaces in the electromagnetic shaping of liquid metals by optimization algorithms. Eur. J. Mech. B Fluids 10 (1991) 489-500.
[10] Pierre, M. and Roche, J.R., Numerical simulation of tridimensional electromagnetic shaping of liquid metals. Numer. Math. 65 (1993) 203-217.
[11] O. Pironneau, Optimal shape design for elliptic systems. Springer Series in Computational Physics. Springer, New York (1984).
[12] Simon, J., Differentiation with respect to the domain in boundary value problems. Numer. Funct. Anal. Optim. 2 (1980) 649-687.
[13] J. Simon, Variations with respect to domain for Neumann condition. Proceedings of the 1986 IFAC Congress at Pasadena ``Control of Distributed Parameter Systems".
[14] J. Sokolowski and J.P. Zolesio, Introduction to shape optimization: shape sensitity analysis. Springer Series in Computational Mathematics, Vol. 10, Springer, Berlin (1992).


Related content

Powered by UNSILO

An Optimum Design Problem in Magnetostatics

  • Antoine Henrot (a1) and Grégory Villemin (a2)


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.